Arizona, 2006Heavy Rain in Arizona, September 7, 2006
September 7, 2006 · NWS FGZ · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 7, 2:50 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 7, 2:50 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST THU SEP 07 2006
.SYNOPSIS...A MOIST...COOL...AND UNSTABLE AIRMASS WILL REMAIN ACROSS
ARIZONA THROUGH THE WEEKEND. EXPECT SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE EACH DAY. A DRYING TREND IS EXPECTED BY
EARLY NEXT WEEK...ALONG WITH WARMER TEMPERATURES.
&&
.DISCUSSION...CONVECTION HAS DEVELOPED ABOUT AS EXPECTED TODAY WITH
THE STRONGER STORMS FROM FLAGSTAFF NORTH AND WEST...ASSOCIATED WITH
THE COOL MID-LEVEL TROUGH OVER SOUTHERN UTAH. THIS TROUGH WILL MOVE
EAST OVERNIGHT...AND SHOULD ALLOW FOR SOME CLEARING LATER TONIGHT
AND A SUNNIER START FRIDAY. HOWEVER...THE COLDER MID-LEVEL
TEMPERATURES WILL REMAIN FRIDAY...WITH ANOTHER JET STREAK AFFECTING
CENTRAL ARIZONA DURING THE AFTERNOON. COULD ACTUALLY BE A MORE
ACTIVE DAY ON FRIDAY COMPARED TO TODAY. ZONES HAVE HIGH POPS THROUGH
FRIDAY. MOISTURE IS SLOW TO LEAVE THE SOUTHWEST OVER THE WEEKEND AND
WE HAVE RAISED POPS BACK INTO THE CHANCE CATEGORY. LOOKS LIKE SOME
NORTHERLY FLOW DEVELOPS EARLY NEXT WEEK...AND THIS IS WHEN WE WILL
SLOWLY BEGIN TO RAMP THE POPS DOWN TO NEAR ZERO BY NEXT WEDNESDAY OR
SO. PETERSON
&&
.AVIATION...FOR THE 00Z PACKAGE...WDLY SCT TO SCT SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA THROUGH THIS
EVENING...DECREASING IN AREAL COVERAGE THROUGH 04Z. THE STRONGER
STORMS WILL CONTAIN WIND GUSTS OF 30-40KT WITH CIGS OF 3K TO 5K FT
AGL WITH A REDUCTION TO VSBY OF 2 SM OR LESS. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Sep 7, 9:40 AM MST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
940 AM MST THU SEP 7 2006
AZZ004>018-037>040-080700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
940 AM MST THU SEP 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
A COOL AND MOIST AIRMASS ACROSS THE STATE WILL LEAD TO FAIRLY
WIDESPREAD SHOWERS AND THUNDERSTORMS AGAIN TODAY AND THIS EVENING.
THE BEST CHANCE FOR STRONGER STORMS WILL BE ACROSS SOUTHERN AND
CENTRAL COCONINO COUNTY...AS WELL AS MUCH OF YAVAPAI AND NORTHERN
GILA COUNTIES. STORMS IN THESE AREAS WILL FORM BY NOON MST...AND
WILL MOVE TOWARD THE SOUTHEAST THROUGH THE AFTERNOON AND EVENING.
THE STRONGEST STORMS TODAY WILL PRODUCE VERY HEAVY RAIN...AND HAIL
UP TO THE DIAMETER OF A QUARTER. DUE TO THE HEAVY RAINFALL THE LAST
FEW DAYS IN YAVAPAI COUNTY...THIS AREA WILL AGAIN BE PRONE TO SOME
FLASH FLOODING FROM THE HEAVIEST STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
EXPECT ANOTHER ACTIVE DAY ON FRIDAY...WITH STORM ACTIVITY SLOWLY
DECREASING SATURDAY AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heavy Rain, Yavapai
- When
- September 7, 4:05 PM MST to 6:00 PM MST
- Where
- Yavapai County, Prescott
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.600, -112.554 (the zone’s center; the record gives no point)
Heavy rain fell over a large portion of Yavapai County from Prescott to Ash Fork. A spotter in Chino Valley reported about an inch of rain in just fifteen minutes with a total of over three inches of rain. Lowland flooding was observed near Paulden. Water was running over Highway 89 and was closed in several locations between mile posts 324 and 331.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Arizona, September 7, 20061 death · $80,000 · 1 event
- Lightning Strike in Colorado, September 7, 20061 death · 1 event
- Flash Flooding in Texas, September 7, 2006$140,000 · 2 events
- Lightning Strike in Florida, September 7, 2006$100,000 · 1 event
- Lightning Strike in Alabama, September 7, 2006$50,000 · 1 event
- High Surf in Hawaii, September 7 to 8, 200613 events
- Hail in North Dakota, September 7, 20061 in hail · 7 events
- Hail and Damaging Wind in Georgia, September 7, 2006$12,000 · 1 in hail · 3 events
- Hail in Minnesota, September 7, 20061.25 in hail · 5 events
- Heavy Rain in Arizona, September 7, 20061 event
- Flash Flood in Arizona, September 7, 2006$5,000 · 1 event
- Damaging Wind in Florida, September 7, 200650 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534629.